Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 32, NWS Morristown, TN

May 12, 20164 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 12, 2016, 3:29 PM EDT for 4 counties in Tennessee. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2016, 3:29 PM EDT (19:29 UTC)
Expired
May 12, 2016, 4:15 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grainger County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 26 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 3:35 PM EDTTSTM WND DMGKnoxville, TN2 TREES DOWN WESTERN PART OF KNOXVILLE
May 12, 3:35 PM EDTTSTM WND DMGKnoxville, TNA COUPLE OF TREES DOWN HALLS AREA.
May 12, 3:55 PM EDTTSTM WND DMGKnoxville, TNA COUPLE OF TREES DOWN HALLS AREA.
May 12, 4:20 PM EDTTSTM WND DMGJefferson City, TNSEVERAL TREES DOWN ACROSS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WUUS54 KMRX 121929
SVRMRX
TNC057-089-093-155-122015-
/O.NEW.KMRX.SV.W.0032.160512T1929Z-160512T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KNOX COUNTY IN EASTERN TENNESSEE...
  SOUTHWESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
  NORTHWESTERN SEVIER COUNTY IN EASTERN TENNESSEE...
  WESTERN JEFFERSON COUNTY IN EASTERN TENNESSEE...

* UNTIL 415 PM EDT

* AT 329 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KNOXVILLE...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...SEVIERVILLE...JEFFERSON CITY...DANDRIDGE...NEW MARKET...
  STRAWBERRY PLAINS...HALLS...BLAINE...KODAK...MALONEYVILLE...LAKE FOREST...
  MASCOT...MCMAHAN...POWELL...KIMBERLIN HEIGHTS...PIEDMONT...BEARDEN AND
  SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3594 8406 3609 8406 3617 8375 3617 8373
      3618 8372 3624 8345 3619 8345 3619 8347
      3616 8346 3615 8345 3587 8345
TIME...MOT...LOC 1929Z 265DEG 26KT 3601 8395 

HAIL...0.75IN
WIND...60MPH
 
$$

AMP.23
2 follow-up statements
218 
WWUS54 KMRX 121944
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EDT THU MAY 12 2016

TNC057-089-093-155-122015-
/O.CON.KMRX.SV.W.0032.000000T0000Z-160512T2015Z/
KNOX TN-GRAINGER TN-SEVIER TN-JEFFERSON TN-
344 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...NORTHWESTERN SEVIER
AND WESTERN JEFFERSON COUNTIES...

AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PLAINVIEW...OR 9 MILES NORTHEAST OF KNOXVILLE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...SEVIERVILLE...JEFFERSON CITY...DANDRIDGE...NEW MARKET...
STRAWBERRY PLAINS...HALLS...BLAINE...KODAK...MALONEYVILLE...LAKE FOREST...
MASCOT...MCMAHAN...KIMBERLIN HEIGHTS...PIEDMONT AND SEYMOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3593 8394 3612 8394 3617 8375 3617 8373
      3618 8372 3624 8345 3619 8345 3619 8347
      3616 8346 3615 8345 3587 8345
TIME...MOT...LOC 1944Z 260DEG 27KT 3605 8380 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
159 
WWUS54 KMRX 121952
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT THU MAY 12 2016

TNC057-089-093-155-122015-
/O.CON.KMRX.SV.W.0032.000000T0000Z-160512T2015Z/
KNOX TN-GRAINGER TN-SEVIER TN-JEFFERSON TN-
352 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...NORTHWESTERN SEVIER
AND WESTERN JEFFERSON COUNTIES...

AT 351 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF NEW
MARKET...OR 12 MILES WEST OF JEFFERSON CITY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE... JEFFERSON CITY...DANDRIDGE...NEW
MARKET... STRAWBERRY PLAINS...BLAINE...KODAK...MALONEYVILLE...MASCOT
AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3595 8385 3615 8384 3617 8375 3617 8373
      3618 8372 3624 8345 3619 8345 3619 8347
      3616 8346 3615 8345 3589 8347
TIME...MOT...LOC 1951Z 263DEG 28KT 3607 8370 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM EDT, 30 minutes earlier.

Area forecast discussion, May 12, 2:59 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
259 PM EDT THU MAY 12 2016

.SHORT TERM...(Tonight and Friday)...Radar shows scattered
convection over our area...with the more concentrated line of
convection to our west ahead of the approaching cold front.  This
front...with its associated convection...will swing through the
area this evening and tonight. Still looks like some storms may be
strong to severe given the instability present...although low level
wind shear looks limited. Will keep mention in HWO.  For Friday
drier air will be moving in as surface high pressure builds in from
the west...and should see quite a bit of sunshine along with slightly
cooler temps.  MAV temps look reasonable for min temps
tonight...but look on the low side given expected sunshine for Friday
so will bump MAV max temps up a bit.

.LONG TERM...(Friday night through Thursday)...Very dry air mass in
place on Friday night behind a frontal passage earlier in the day.
This drier air mass will lead to overnight lows in the upper 40s to
near 50 north and low 50s elsewhere. Another weak front quickly races
down out of the northwest and moves through our area Saturday
morning into early afternoon, by late afternoon we should see
clearing skies. This front brings a pretty low chance of pops due to
lacking moisture and lift. Best chance of pops are low end chance
pops across northeast TN and southwest VA and only slight chance
pops across the central valley, with no pops southern valley.
Biggest impact this front will have will be increased cloud cover,
with again clearing skies mid to late afternoon. Though limited on
moisture, this front will bring a decent surge of cold air. Highs on
Saturday will only be a few degrees below normal but by Saturday
night highs will be a good 10 degrees below normal due to the cold
air advection. We remain in a dry post frontal air mass on Sunday,
so plenty of sun and cooler temperatures can be expected. Highs on
Sunday will be around 10 degrees below normal. Models continue to
show the front stalling out to our south Sunday night and gradually
making its way back north on Monday, as strong southerly 850 mb
commences. So will have precip chances increasing from southwest to
northeast through the day on Monday as the front lifts northward and
moisture builds into the area.

Monday night through Thursday continues to look very messy. We will
be well within the warm sector by Tuesday with good southerly flow
continuing across the Southeastern U.S. During this time, chance
pops will be in place due to our area being within a warm and moist
environment. Timing of best chance of pops is still hard to pin down
because there aren't any very organized features moving through the
flow during this time-frame. However...the best chance of pops during
this period looks to be on Wednesday as an upper level jet slides
into our area from out of the southwest. This 300 mb jet will lead
to increase lift across the area and allow for high-end chance to
likely pops across the area on Wednesday. Tuesday through Thursday
there will also be a chance for a few afternoon thunderstorms...due
to our area residing in a warm and moist environment. Temperatures
during this time will be a little above normal for highs and lows.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             60  79  54  77 /  70  10   0  10
Knoxville McGhee Tyson Airport, TN  59  75  53  74 /  80  10  10  20
Oak Ridge, TN                       59  76  52  73 /  80  10  10  20
Tri Cities Airport, TN              59  74  48  71 /  80  10  10  30

&&

.MRX Watches/Warnings/Advisories...
NC...None.
TN...None.
VA...None.
&&

LW/SR
Hazardous weather outlook, May 12, 3:13 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT THU MAY 12 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
313 PM EDT THU MAY 12 2016 /213 PM CDT THU MAY 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE FIRST PART OF
TONIGHT PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY
WIND. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AND MAY
PRODUCE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE NEXT CHANCE FOR ORGANIZED STORMS LOOKS TO BE ABOUT THE MIDDLE
OF NEXT WEEK AHEAD OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 12, 2:22 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT THU MAY 12 2016

TNZ040-041-121900-
COCKE SMOKY MOUNTAINS-NORTHWEST COCKE-
222 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COCKE COUNTY...

AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
NEWPORT...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWPORT...PARROTTSVILLE...COSBY AND HARTFORD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3577 8325 3597 8329 3598 8328 3600 8328
      3600 8326 3603 8326 3601 8301 3576 8314
TIME...MOT...LOC 1822Z 187DEG 7KT 3585 8319

AMP.23
Special weather statement, May 12, 2:46 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
246 PM EDT THU MAY 12 2016

TNZ099-121930-
HAMILTON-
246 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY...

AT 246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RIDGESIDE...OR
NEAR CHATTANOOGA...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...LAKESITE...
RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...COLLEGEDALE...EAST BRAINERD...
OOLTEWAH AND MIDDLE VALLEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3504 8541 3504 8539 3507 8536 3509 8536
      3511 8540 3516 8538 3526 8530 3518 8501
      3516 8501 3515 8502 3513 8503 3512 8502
      3502 8505 3499 8508 3498 8544
TIME...MOT...LOC 1846Z 199DEG 12KT 3500 8533

AMP.23
Special weather statement, May 12, 2:51 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT THU MAY 12 2016

TNZ013-014-037-121930-
CAMPBELL-CLAIBORNE-UNION-
251 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CAMPBELL...CENTRAL
CLAIBORNE AND NORTHERN UNION COUNTIES...

AT 251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF LA
FOLLETTE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW TAZEWELL...TAZEWELL...HARROGATE-SHAWANEE...LONE MOUNTAIN...
SPRINGDALE...SANDLICK AND ARTHUR.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3660 8360 3636 8357 3637 8359 3636 8360
      3634 8364 3634 8367 3635 8375 3636 8399
      3651 8399
TIME...MOT...LOC 1851Z 265DEG 17KT 3645 8390

AMP.23
Special weather statement, May 12, 2:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 PM EDT THU MAY 12 2016

TNZ036-037-069-121945-
KNOX-ANDERSON-UNION-
256 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...SOUTHERN ANDERSON AND
SOUTH CENTRAL UNION COUNTIES...

AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAK RIDGE...
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...FARRAGUT...OLIVER SPRINGS...PLAINVIEW...
HALLS...PAULETTE...KARNS...BEARDEN...MALONEYVILLE...POWELL AND MASCOT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3599 8432 3607 8435 3623 8381 3595 8374
      3589 8426
TIME...MOT...LOC 1856Z 255DEG 29KT 3600 8424

AMP.23
Special weather statement, May 12, 2:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT THU MAY 12 2016

TNZ073-074-121945-
SEVIER SMOKY MOUNTAINS-NORTH SEVIER-
258 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SEVIER COUNTY...

AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATLINBURG...
MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...GATLINBURG...PIGEON FORGE...PITTMAN CENTER...BIRD CROSSING
AND HARRISBURG.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3569 8366 3598 8355 3596 8352 3594 8350
      3594 8349 3593 8349 3592 8346 3593 8340
      3591 8339 3592 8335 3590 8331 3587 8331
      3587 8329 3584 8328 3562 8346
TIME...MOT...LOC 1857Z 206DEG 15KT 3572 8355

AMP.23
Special weather statement, May 12, 3:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT THU MAY 12 2016

NCZ060-TNZ087-102-121945-
CHEROKEE-SOUTHEAST MONROE-EAST POLK-
309 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN MONROE COUNTIES...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF DUCKTOWN...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COKER CREEK...UNAKA...HIAWASSE DAM AND VIOLET.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3512 8434 3531 8429 3539 8420 3532 8403
      3531 8404 3530 8402 3529 8403 3527 8401
      3526 8401 3525 8400 3524 8401 3523 8399
      3506 8418
TIME...MOT...LOC 1908Z 206DEG 14KT 3517 8424

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:38 AM EDTSpecial Weather StatementMRXCampbell37 min
May 12, 12:58 PM EDTSpecial Weather StatementMRXMorgan47 min
May 12, 1:16 PM EDTSpecial Weather StatementMRXRoane29 min
May 12, 1:33 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott27 min
May 12, 1:36 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan24 min
May 12, 1:41 PM EDTSpecial Weather StatementMRXRoane49 min
May 12, 2:02 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Union43 min
May 12, 2:22 PM EDTSpecial Weather StatementMRXCocke38 min
May 12, 2:46 PM EDTSpecial Weather StatementMRXHamilton44 min
May 12, 2:51 PM EDTSpecial Weather StatementMRXClaiborne39 min
May 12, 2:56 PM EDTSpecial Weather StatementMRXKnox49 min
May 12, 2:58 PM EDTSpecial Weather StatementMRXSevier47 min
May 12, 3:26 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier34 min
May 12, 3:49 PM EDTSpecial Weather StatementMRXHamilton, Sequatchie41 min
May 12, 3:59 PM EDTSpecial Weather StatementMRXHamblen46 min
May 12, 4:05 PM EDTSpecial Weather StatementMRXBlount, Monroe25 min
May 12, 4:08 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Hamblen, Jefferson, Sevier37 min
May 12, 4:44 PM EDTSevere Thunderstorm WarningMRXGreene, Hamblen, Hawkins46 min
May 12, 4:45 PM EDTSpecial Weather StatementMRXBlount, Loudon30 min
May 12, 5:15 PM EDTSpecial Weather StatementMRXCampbell, Morgan45 min
May 12, 5:19 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan41 min
May 12, 5:25 PM EDTSpecial Weather StatementMRXAnderson, Jefferson, Knox, Sevier50 min
May 12, 5:50 PM EDTSevere Thunderstorm WarningMRXSullivan40 min
May 12, 5:55 PM EDTSevere Thunderstorm WarningMRXSullivan35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.